MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION EDGE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION EDGE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10590000
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial reporter's telephone number is: (b)(6).Siemens completed a technical investigation of the reported event.Based on the event log, an application error could not be detected during the workflow.The operator did not perform a topogram and then performed the spiral scan and repeated it twice (three scans in total).This event was determined to be a user error since no system error was found in the available log files and a topogram was not performed.A savelog was not created by the user, therefore, a more detailed investigation is not possible.No general design issue or product malfunction were identified based on the available data and information.
 
Event or Problem Description
It was reported to siemens that during a pelvimetry ct examination of a (b)(6)-year-old, pregnant woman using the somatom definition edge system, an issue occurred requiring the patient to be rescanned.The customized scan protocol did not include a topogram (low dose overview image) and following spiral scan was planned and executed without the assistance of the topogram.The primary function of a topogram is to be the planning base for the subsequent spiral scan.After the spiral scan was performed, the operator realized that the acquisition images did not contain the entire area of interest and the patient had to be rescanned.According to the patient protocol, the patient was scanned three times with a dose-length product (dlp) of 21mgy-cm for each scan range, resulting in a total dlp of 63mgy-cm.There has been no report of patient or fetal injury as of the date of this report.This report has been submitted with an abundance of caution.The reported event occurred in (b)(6).

Brand Name
SOMATOM DEFINITION EDGE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key11363271
Report Number3004977335-2021-65339
Device Sequence Number11050604
Product Code JAK
UDI-Device Identifier04056869006949
UDI-Public04056869006949
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10590000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Initial Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight61